Texas, 2020Damaging Wind in Texas, September 6, 2020
September 6, 2020 · NWS CRP · 1 event in 1 county or zone
Isolated thunderstorm produced wind damage to homes near Nursery.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorm produced wind damage to homes near Nursery.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 6, 5:29 PM CST, 51 minutes earlier.
Area forecast discussion, Sep 6, 5:29 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
629 PM CDT Sun Sep 6 2020
.DISCUSSION...
00Z aviation discussion follows.
&&
.AVIATION...
Just a few showers near VCT, LRD and COT are on track to
dissipate in the next hour or so ahead of VFR conditions for
most/all of the night. Toward daybreak, indications still point
to some low clouds developing mainly at ALI and LRD, but only the
former shows enough confidence for MVFR mention at this time.
Very spotty afternoon TS are expected Labor Day with light winds
prevailing.
&&
.PREV DISCUSSION... /Issued 343 PM CDT Sun Sep 6 2020/
SHORT TERM (Tonight through Monday Night)...
Lingering boundaries and a weak mid-level shear axis across coastal
Texas has led to isolated to scattered convection this afternoon.
PWAT still remain near 2.0 inches per GOES satellite. Will expect
activity to diminish through the evening with the loss of
heating. Mid-level ridging will nudge in from the gulf which
should help suppress activity, but we will still be influenced by
a few vort max lobes. With PWATs near 2.0 inches again for Labor
Day, will maintain thermally driven isolated showers and possible
thunderstorms despite weak ridging. Will keep only slight chance
POPs mainly for the Coastal Bend and Victoria Crossroads where
models position best lift. Temperatures tonight should again drop
into the low to mid 70s, with near 80 degrees along the immediate
coast. Highs for Labor Day should warm into the lower 90s.
Moisture is expected to gradually increase through Monday night,
so have trended with slightly warmer overnight lows.
LONG TERM (Tuesday through Sunday)...
Overall very challenging extended forecast with less certainty on
strength and timing of the cold front later in the week. Forecast
hinges on the evolution of the next trough progged to dig into the
central Rockies on Tuesday. A pair of leading S/W's will eject
northeastward across our CWA Tuesday and Tuesday Night ahead of the
main trough bringing a chance for showers and thunderstorms. The
main trough is then expected to meander near the 4 corners region on
Wednesday before lifting northeast across the plains Thursday and
Friday. As the trough lifts northward a surface ridge/frontal
boundary is expected to settle southward into a very moist
environment (PWATs 2.4") across South Texas bringing scattered to
numerous showers and thunderstorms. The NAM is most progressive and
strongest with the front bringing it into South Texas Wednesday
Afternoon. If that solution verifies, there will be a potential for
locally heavy rainfall Wed-Wed N. The ECMWF is slowest and farthest
NW and brings little in the way of lift or cold air into the region.
With so much uncertainty, trended toward the National Blended Model
(NBM) which hedges toward a warmer forecast.
Drier air gradually settles into the region Thurday Night and
continuing into the weekend with only slight chances for
precipitation. Expect temperatures to be below normal, the question
remains how much below normal.
MARINE...
Weak to occasionally moderate southeast wind will develop through
the night as weak ridging builds in from the east. Any isolated
showers and thunderstorms this afternoon should diminish with loss
of heating. Additional isolated showers and thunderstorms are
expected Monday.
Increasing moisture on Tuesday will provide scattered showers and
thunderstorms through Tuesday night. Scattered to numerous showers
and storms will be possible Wednesday into Wednesday night as a cold
front approaches the region. Moderate offshore flow is expected
behind the cool front Wednesday night through Thursday night. Rain
chances will decrease Thursday into Thursday night as drier air
moves in behind the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 91 78 92 77 / 10 20 30 40 50
Victoria 75 93 76 91 73 / 10 20 40 50 70
Laredo 75 92 76 95 74 / 10 10 20 20 40
Alice 74 93 75 94 75 / 10 20 30 40 40
Rockport 79 91 81 90 79 / 10 20 40 40 60
Cotulla 74 94 75 94 72 / 10 10 20 20 60
Kingsville 75 92 76 93 76 / 10 20 30 40 40
Navy Corpus 80 90 81 90 80 / 10 20 40 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
MCZ/93...AVIATION
Hazardous weather outlook, Sep 6, 3:03 PM CST, 3 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
403 PM CDT Sun Sep 6 2020
TXZ229>234-239>247-342>347-442-443-447-072115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
403 PM CDT Sun Sep 6 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Tonight
Isolated thunderstorms are possible across the Coastal Bend
through early evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated thunderstorms will be possible across south Texas Monday.
Scattered thunderstorms are expected Tuesday and Tuesday night.
Numerous showers and thunderstorms will be possible on Wednesday as
a cold front moves through the area by Wednesday evening. Locally
heavy rainfall will be possible over the coastal plains on
Wednesday. Scattered thunderstorms could occur behind the front
Wednesday night into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-072115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
403 PM CDT Sun Sep 6 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Isolated thunderstorms will be possible across the coastal waters
Monday. Scattered thunderstorms are expected Tuesday and Tuesday
night. Numerous showers and thunderstorms will be possible on
Wednesday as a cold front moves into the coastal waters Wednesday
evening. Scattered thunderstorms could occur behind the front
Wednesday night into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 6, 3:23 PM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
423 PM CDT Sun Sep 6 2020
TXZ231-241-244-062145-
Live Oak-Jim Wells-Inland San Patricio-
423 PM CDT Sun Sep 6 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
NORTHEASTERN JIM WELLS AND SOUTHEASTERN LIVE OAK COUNTIES...
At 422 PM CDT, a strong thunderstorm was located over Mathis, and
was nearly stationary.
Wind gusts up to 50 mph, pea size hail and heavy downpours are
possible with this storm.
Locations impacted include...
Mathis, Lake City, Sandia, West Sinton, Argenta, Lakeside, Lake
Corpus Christi and Pernitas Point.
LAT...LON 2814 9767 2800 9767 2802 9796 2819 9793
TIME...MOT...LOC 2122Z 094DEG 2KT 2808 9778
MCZ
Thunderstorm Wind, Victoria
- When
- September 6, 6:20 PM CST to 6:24 PM CST
- Where
- Victoria County, 2.52 mi ENE of Nursery to 2.59 mi E of Nursery
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 28.930, -97.060
Thunderstorm winds produced damage to some homes and outbuildings.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Rip Current in California, September 6 to 9, 202011 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 6 to 7, 202010 events
- Hail and Damaging Winds in Iowa, September 6, 2020$9,000 · 1 in hail · 6 events
- Marine High Wind in Lake Superior, September 6 to 7, 202054 kt wind · 6 events
- Excessive Heat in Oregon, September 6 to 7, 20202 events
- Waterspout in South Atlantic Coastal Waters, September 6, 20202 events
- High Wind in Michigan, September 6 to 7, 202051 kt wind · 2 events
- Heavy Rain in Florida, September 6, 20202 events
- Lakeshore Flood in Michigan, September 6 to 7, 20202 events
- Excessive Heat in California, September 6 to 7, 20201 event
- Damaging Wind in Illinois, September 6, 202061 kt wind · 1 event
- Wildfire in Colorado, September 6 to 30, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 920853.